MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GREATER TROCHANTER FEMORAL NAIL; PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. GREATER TROCHANTER FEMORAL NAIL; PROSTHESIS, TRAUMA
Model Number N/A
Medical Device Problem Codes Use of Device Problem (1670); Defective Device (2588)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item # 00-2490-064-43; calibrated drill 4.3 mm short; lot # unknown.Report source: foreign: event occurred in (b)(6).The product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2019-04891.Product not returned.
 
Event or Problem Description
It was reported that during surgery, the femoral nail was explanted immediately after the implantation as the drill interfered while drilling the descending proximal screw hole.Subsequently, the tip of the drill was fractured inside the patient.The fractured part was able to removed from the patient.The surgery was completed with an alternative nail.It was noticed after the surgery that the right nail had holes for the left.No additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Visual inspection of the returned product noted holes are machined in an incorrect orientation in relation to the nail.The drill was not returned to perform additional evaluation.Reported event is not related to a combination of products; therefore a compatibility review is not applicable.Medical records were not provided.Dhr was reviewed and no discrepancies relevant to the reported event were found.The incorrect orientation of the holes in the nail lead to the drill bit interference with the nail and fracturing.The root cause is determined as a manufacturing deficiency.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
GREATER TROCHANTER FEMORAL NAIL
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9411231
Report Number0001822565-2019-04887
Device Sequence Number2966472
Product Code HSB
UDI-Device Identifier00889024096110
UDI-Public(01)00889024096110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47249236013
Device Lot Number63948458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight43